Alert archive / Utah / Flash Flood Watches in 2017
Flash Flood Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 24, 2017, 3:30 AM MDT. It took effect at Jul 24, 2017, 12:00 PM MDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2017, 3:30 AM MDT (09:30 UTC)
- In effect from
- Jul 24, 2017, 12:00 PM MDT
- Expired
- Jul 25, 2017, 9:00 PM MDT
- In force
- 33 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted.
725 WGUS65 KSLC 240930 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 330 AM MDT Mon Jul 24 2017 UTZ010-012>016-019>021-517-518-242300- /O.NEW.KSLC.FF.A.0004.170724T1800Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 330 AM MDT Mon Jul 24 2017 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH TUESDAY EVENING... The National Weather Service in Salt Lake City has issued a * Flash Flood Watch for central and southern Utah, south of a line from roughly Delta to Price. * From noon MDT today through Tuesday evening * Showers and thunderstorms capable of producing heavy rainfall are expected this afternoon and evening across the area. The threat for heavy rainfall will continue into the overnight hours, with additional showers and thunderstorms expected Tuesday afternoon and evening. * Heavy rainfall can lead to rapid onset of flooding, with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the actual thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible and could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
5 follow-up statements
990 WGUS65 KSLC 242051 FFASLC Flood Watch National Weather Service Salt Lake City UT 251 PM MDT Mon Jul 24 2017 UTZ010-012>016-019>021-517-518-250515- /O.CON.KSLC.FF.A.0004.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 251 PM MDT Mon Jul 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, and West Central Utah. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * Through Tuesday evening * Showers and thunderstorms have formed over the higher terrain areas of the watch area already this afternoon and have produced locally intense rainfall up to 2 inches in an hour. The thunderstorm activity is expected to increase in areal extent late this afternoon and through the evening across the area. The threat for heavy rainfall will continue into the overnight hours as well, with additional showers and thunderstorms expected Tuesday afternoon and evening. * Heavy rainfall can lead to rapid onset of flooding, with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the actual thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible and could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
197 WGUS65 KSLC 250409 FFASLC Flood Watch National Weather Service Salt Lake City UT 1009 PM MDT Mon Jul 24 2017 UTZ010-012>016-019>021-517-518-251200- /O.CON.KSLC.FF.A.0004.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 1009 PM MDT Mon Jul 24 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, and West Central Utah. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * Through Tuesday evening * Showers and isolated thunderstorms, some with heavy rain, will continue across the watch area overnight. The areal extent and intensity of rains will likely increase late tonight through early Tuesday across southwest Utah, then spread into central Utah during the morning. A short break in the heavy rainfall could develop late Tuesday morning through mid-afternoon, then increase again late Tuesday afternoon and evening. * Heavy rainfall can lead to rapid onset of flooding, with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the actual thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible and could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
747 WGUS65 KSLC 250912 FFASLC Flood Watch National Weather Service Salt Lake City UT 312 AM MDT Tue Jul 25 2017 UTZ010-012>016-019>021-517-518-252200- /O.CON.KSLC.FF.A.0004.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 312 AM MDT Tue Jul 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, and West Central Utah. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * Through this evening * Widespread showers and isolated thunderstorms, some with heavy rainfall, will continue through the morning hours across much of central and southern Utah. Scattered showers and thunderstorms capable of producing very heavy rainfall will again be possible this afternoon and evening across the area. * Heavy rainfall can lead to rapid onset of flooding, with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the actual thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible and could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
570 WGUS65 KSLC 252227 FFASLC Flood Watch National Weather Service Salt Lake City UT 427 PM MDT Tue Jul 25 2017 UTZ010-012>016-019>021-517-518-260300- /O.CON.KSLC.FF.A.0004.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 427 PM MDT Tue Jul 25 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Utah and southern Utah, including the following areas, in central Utah, Castle Country, Central Mountains, San Rafael Swell, Sanpete/Sevier Valleys, Wasatch Plateau/Book Cliffs, and West Central Utah. In southern Utah, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Southwest Utah, and Utahs Dixie and Zion National Park. * Until 9 PM MDT this evening * Widespread showers and isolated thunderstorms, some with heavy rainfall, will continue through the morning hours across much of central and southern Utah. Scattered showers and thunderstorms capable of producing very heavy rainfall will again be possible this afternoon and evening across the area. * Heavy rainfall can lead to rapid onset of flooding, with some of the most prone areas being slot canyons, burn scars, normally dry washes, and low water crossings. Water can rise quickly downstream of heavy rain, even when the actual thunderstorm is many miles away. Rock and mud slides, as well as water flowing across roadways, will be possible and could locally impact travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
831 WGUS65 KSLC 260250 FFASLC Flood Watch National Weather Service Salt Lake City UT 850 PM MDT Tue Jul 25 2017 UTZ010-012>016-019>021-517-518-260400- /O.EXP.KSLC.FF.A.0004.000000T0000Z-170726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains- Including the cities of Scofield, Price, Castle Dale, Emery, Green River, Hanksville, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, Milford, St George, Kanab, Escalante, Bullfrog, Cove Fort, Koosharem, Fish Lake, Loa, Panguitch, and Bryce Canyon 850 PM MDT Tue Jul 25 2017 ...FLASH FLOOD WATCH WILL EXPIRE AT 9 PM MDT THIS EVENING... The Flash Flood Watch for portions of central Utah and southern Utah will expire at 9 PM MDT this evening. Earlier showers and thunderstorms have ended across most of the watch area early this evening. Any lingering showers and thunderstorms are no longer expected to generate heavy rain. $$ For more information from NOAA/s National Weather Service Visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 9:53 PM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 23, 9:53 PM MDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 953 PM MDT Sun Jul 23 2017 .SYNOPSIS...Moisture pooled to the south of Utah will begin a northward surge on Monday. Deep moisture will then remain in place into Wednesday bringing a threat of heavy rain. && .DISCUSSION...The high has shifted east this eve and deep moisture to our south has started to spread into UT. Convection from earlier in the day has pretty much dissipated with just lingering showers over about the southern 2/3 of the CWA. One area of active tstms does persist at this time west of St George along the NV border and this area could be the most active overnight. The light showers could also persist across the remainder of the south and west overnight. The moisture continues to spread north overnight thru Mon night but limited instability could keep storms more isolated and terrain based. However those that do form will likely generate heavy rain. Models identify a short wave trof that lifts out of AZ tomorrow night and north thru UT Tue morning bringing the deepest moisture with it. It also warms the temps aloft so what may end up happening will be larger areas of stratiform rain with only isolated convection and heavy rain. There is a potential however of warm rain processes generating large amounts of precip in upslope areas that will be missed by our mtn top radars. The ridge position and the vertical thermal profile change little on Wed but a slow drying trend does begin as the ridge does bulge wwd into srn CA and starts to cut off the moisture supply. Updated forecasts earlier to lower pops across the nern CWA for tonight but made few other changes. No additional updates planned. && .AVIATION...Winds at the KSLC terminal will remain southerly through the night and into Monday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Wilensky For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 23, 6:46 AM MDT, 20 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 646 AM MDT Sun Jul 23 2017 UTZ001>016-019>021-517-518-WYZ021-241200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 646 AM MDT Sun Jul 23 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to widely scattered showers and thunderstorms will form across the outlook area this afternoon and evening. Locally heavy rain and isolated flash flooding is possible across southern Utah. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms look to become more widespread across the outlook area again Monday through Wednesday with an increasing chance of heavy rain and associated flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:26 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 3 hr |
| Jul 24, 2:09 PM MDT | Flash Flood Warning | SLC | Garfield, Iron | 3 hr |
| Jul 24, 2:33 PM MDT | Areal Flood Advisory | SLC | Iron | 117 min |
| Jul 24, 5:00 PM MDT | Flash Flood Warning | SLC | Garfield | 4 hr |
| Jul 24, 5:38 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
Nearby
Flash Flood Watches in Utah, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.